contributor author | Bhagu R. Chahar | |
date accessioned | 2017-05-08T20:49:31Z | |
date available | 2017-05-08T20:49:31Z | |
date copyright | December 2004 | |
date issued | 2004 | |
identifier other | %28asce%290733-9437%282004%29130%3A6%28530%29.pdf | |
identifier uri | http://yetl.yabesh.ir/yetl/handle/yetl/28310 | |
description abstract | An earth dam can be prevented from a seepage failure due to softening of the downstream slope by providing a rock toe or horizontal drainage blanket. Analytical solutions are not available for determining the length of the filtered drainage blanket and downstream slope cover, though graphical solutions are available for them. Explicit equations have been obtained in the present work for calculating the downstream slope cover and the length of the downstream horizontal drain in homogeneous isotropic and anisotropic earth dams. Similar equations have also been obtained for maximum downstream slope cover and minimum and maximum effective length of the filtered drainage. These equations are nonlinear and representative graphs have been plotted for them covering all the practical ranges of the dam geometry. The numerical example demonstrates that the proposed equations are simple to use, hence the designers may find these equations as an additional check to their design by the conventional flownet method. | |
publisher | American Society of Civil Engineers | |
title | Determination of Length of a Horizontal Drain in Homogeneous Earth Dams | |
type | Journal Paper | |
journal volume | 130 | |
journal issue | 6 | |
journal title | Journal of Irrigation and Drainage Engineering | |
identifier doi | 10.1061/(ASCE)0733-9437(2004)130:6(530) | |
tree | Journal of Irrigation and Drainage Engineering:;2004:;Volume ( 130 ):;issue: 006 | |
contenttype | Fulltext | |